MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Catalog Number ASDB-25-015-S
Medical Device Problem Code Retraction Problem (1536)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/19/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The snare was returned with the snare head advanced outside the distal end of the sheath.The snare head would not retract back into the sheath by handle manipulation.The handle of the device was manipulated to advance the snare head, and when the snare head was advanced outside the sheath, the snare head was misshaped.The snare head did not form a uniform duck bill.When the snare head was advanced outside the sheath, the snare wire was bent above where the duck bill is normally formed.This created two (2) bends in the snare wire.One (1) that is made to create the duck bill shape, and one (1) that was bent during use; thus creating a misshaped snare head.The misshaped snare head contributed to the retraction difficulty that the user encountered.Further, when the snare head was retracted into the sheath, the additional bend in the snare wire prevented the snare head from full retraction.The snare wire was manipulated with a pair of tweezers and formed back into a duck bill snare with one (1) bend in the distal end of the wire.The snare head "smothly" advanced and retracted when manipulating the handle.When the snare head was fully retracted inside the sheath, the distance from the distal end of the snare wire to the distal end of the sheath met specification.The sheath of the snare was disassembled from the handle to evaluate the formed snare wire.It was found during the evaluation of the snare wire that the cannula was not in the correct location and did not meet the specification.The position of this cannula could have contributed to the snare head becoming misshaped during use.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the investigation determined that the devices did not meet manufacturing specification.During the manufacturing process for the forming wire, the cannulas were not placed at the correct location prior to being soldered to the forming wire.The operators were retrained on the manufacturing process.A field action request was initiated.A corrective action has been initiated to reduce occurrences for snare head retraction difficulties for asdb devices.The product said to be involved is included in the scope of the corrective actions.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.Corrective action: a corrective action has been initiated in an effort to reduce occurrences of this nature.This product was manufactured prior to implementation of this corrective action.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a colonoscopy, the physician used a cook acusnare polypectomy snare.The device opened but would not close [retract] completely.This occurred with two (2) devices, from different lots, during the same procedure (see related mdr 1037905-2018-00582).The procedure was successfully completed with another device.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8156089
Report Number1037905-2018-00583
Device Sequence Number268406
Product Code KNS
UDI-Device Identifier00827002226494
UDI-Public(01)00827002226494(17)210222(10)W4035193
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/22/2021
Device Catalogue NumberASDB-25-015-S
Device Lot NumberW4035193
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/26/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2018
Initial Report FDA Received Date12/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1